Side affects bisoprolol


Is anyone else having side affects to bisoprolol and what are they? I think I'm suffering quite bad from them never felt so awful in my life. My arms feel like lead my legs like jelly I can only walk very very slow otherwise I will pass out. I'm awaiting an angiogram following an abnormal perfusion scan and AF. I'm only 47 and it's quite scary. Just wondering if anyone else is experiencing the same thing?

30 Replies

  • I too had the same affects as you when first went on was given 2.5 tablet and was really unwell but since given 1.25 tablets x 2 don't have any problems ! Feel better soon

  • I will definitely be trying the 1.25 x 2 thank you for your reply

  • Hi Gilly,

    I agree with Hi-1964. I was put on 2.5mg, now had my dosage reduced to 1.25mg and

    feel much better.

    Kind Regards


  • That's good I will definitely be calling my GP on monday thank you for your reply . Take care

  • Bisoprol made me feel awful. Life wasn't worth living.

    My Cardiologist took me off them , a few days later , NEW WOMAN !!

    Hope you soon feel better.

  • That's so great you are feeling like a new woman there's light at the end of the tunnel then... The cardiologist isn't changing meds until after angiogram which I've got appt 5th May, my GP has written to see if it can be bought forward as I really can't go on like this, I thought I was going mad but seems like lots of us have suffered. Thank you for your reply. Take care

  • We are all different us AF Rees. !! Keep your chin up , hope all goes well for you.

    As for Bisoprol , the Doctors appear to dish them out like sweets. Bebe.

  • I was put on 1.25mg Bisoprolol after my first visit to A&E. Felt fine. Three months later, at OPD, the Cardiologist changed it to 40mg x 2 of Sotalol. (Don't know why) Felt terrible!! After two months I saw my GP, and asked to go back on Bisoprolol. He put me on 2.5mg daily. I don't feel as good as when I was on the smaller strength, but better than on Sotalol.

    Tell your doctor how you feel.

  • I spent 10 days in hospital with bad chest infection which kept setting off the AF they upped bisoprolol to 5mg then to 7.5mg I felt terrible in hospital but thought it was the infection I'm back down to 2.5mg which I was on before and wasn't as bad as this . Can't wait for angiogram so meds can be changed. Glad you got yours sorted, thanks for your reply, ,take care

  • After diagnosis I was taking 2.5mg Bisoprolol and felt as you describe - wobbly legs, breathless and weak. When I saw an EP I had the dosage reduced to 1.25mg (taken together with Flecainide) and I've been fine since then.

    Ask your physician if another beta blocker can be tried as that sometimes does the trick - but certainly report to him/her how ill you feel.

  • Hi yes cardiologist mentioned about changing to flec a indie after perfusion CT but that has since come back abnormal so waiting til 5th May for angiogram, it's not far off but far enough when everyday is a struggle , thanks for your reply and glad you got yours sorted

  • Yes I have similar symptoms I am on 7.5 of Bishoprol seeing my cardiologist next week I think dosage far to high.

  • I also was on 7.5 but 2.5 is no difference now. Before it was ok then I went in hospital with bad chest infection seems to have messed it all up!! Hope it all goes well with your cardiologist

  • Hi GIlly G

    From reading this it looks like Bisoprolol is a real downer.

    I reduced from 5 to 2.5 BIsoprolol a short while ago and already do feel less tired, but legs still a little weighty. I am monitoring BP and heat rate and is settling down and mostly ok.I am

    I am Interested in the 1.25 x 2. How is that taken? In one go or twice daily? I really want my energy levels to get better I dislike this can't be bothered feeling I get. I am travelling to Thailand in a couple of weeks and want to be more alert.

  • I know it's an awful feeling everything is slow motion can't function properly it's not good. The other person suggested 1.25 x 2 I would imagine both at the same time but your doctor will tell you that. Have a fantastic time in Thailand and thanks for replying

  • I felt so tired on Bisoprolol and every movement was an effort. I was on 10 mg. Eventually my body got used to it, but it took a year. Now after 3 ablations I am on 2.5 mgs which seems to suit me very well.

  • That's great news for you the cardiologist hasn't really discussed treatment for me yet I had an abnormal CT perfusion result so now waiting on angiogram in a couple of weeks. I was ok on 2.5 mg then they were upped and then back down but getting the awful affects now

  • I'm not sure what a pertusion is. I am taking Bisoprolol for AF (atrial fibrillation) which they have cured after 3 attempts. I also have a pacemaker, but thank goodness my health is fantastic now. Hope you will receive good treatment to sort out your problems. Best, Carrie

  • Yes I'm taking it for AF also but before changing meds consultant wanted to rule out angina so had the perfusion scan which was a exercise test injection with dye to speed up heart then a CT scan after with dye then a week later a resting one..roll on 5th May and thank you again is good to know other ladies & gents are leading normal life's and feeling good

  • Bisoprolol didn't suit me either - even 1.25mg made me out of breath and I struggled to walk up hills.

    After 5 months I changed to a calcium channel blocker which suits me much better.

    Hope you get sorted soon.

  • Thank you yes so do I they are awful

  • Hi Gilly, I also suffered the same symptoms as above. My EP took me off them and prescribed Diltiazem, had no problems at all. Have since had AV node ablation to go with my Pacemaker and do not now need any of those drugs except Rivaroxaban.

    Hope you get sorted soon, see your Dr and explain your problems.

    Take care and Angel blessings to you and everyone.


  • Thank you I hope so too I think the cardiologist is going to change my meds after my angiogram in a couple of wks. He is also unaware I'm having such side affects but my GP has written to him so all fingers crossed . Glad you have your medication under control now. Thanks for replying and take care

  • I am on 2.5mg, which I take in the evening on an empty stomach and get dry eyes and am very tired by the end of the day but on the whole I seem to be getting used to it.

  • That's good I started off well on them but since I had to increase dose I'm not but I've reduced back down to 2.5mg for the last 2 weeks maybe it takes a bit longer to adjust

  • Think must be one of the lucky ones. Am on 10mg, but have just been given another 2.5 to take at night as having episodes at night. Seem to be ok, so far...

  • That's good I do have a friend who is on 10mg with no side affects how lucky are you two, hope the extra 2.5mg keeps the night episodes at bay, wishing you well

  • I was told that for most people it takes 3 to 4 weeks but for some 2 to 4 weeks to settle and stabilise whether increasing or decreasing the dose. Also that it that it not only slows the heartbeat but that it has the affect of dropping the blood pressure slightly. Initially I was on 1.25mg for 1 week, then it was increased to 2.5mg for 2 weeks, then 3.75mg for 6 weeks and then to 5mg. Part of the reason in my case that it was done in so many stages was because they were concerned about my BP becoming too low.

  • Yes I was on Bisprolol. And my HR was so low, 40 -45.. I could not function..

    Now in sotolol.. But very low dose. Of 25 mg ..

    HR now around 56 .

  • My heart rate is about 50 getting fed up of these side affects can't wait to change meds but looks like I have to wait for the angiogram. Glad u have yours sorted

You may also like...